# SDR G5203

- Difficulty date: February 6, 2004
- Submitted: August 11, 2004
- Operation: General aviation
- Aircraft: N988AE
- Make and model: Cessna 441
- Aircraft serial: 4410175
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Control Valve
- Part number: 99102791
- Part serial: 495
- Condition: Failed
- Location: Mlg
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

THIS MLG CONTROL VALVE FOUND TO BE REASON THE MLG FAILED A SCHEDULED EMERGENCY EXTENTION CHECK.  FOUND THE RETURN PORT CLOSED WHEN VALVE NOT ENERGIZED, PORT SHOULD BE OPEN IN THIS CONDITION & THIS CAUSED MLG TO HYDRO-LOCK IN UP POSITION.  TEAR DOWN REVEALED ON 2ND VALVE NOT ASSEMBLED CORRECTLY, SPOOL WAS INSERTED BACKWARDS RESULTING IN PORTING NOT FUNCTIONING.  VALVE FAILURE WAS NOT DEFINED DURING TEAR DOWN.  VALVE S/N 1152 RETURNED AND FOUND THAT PIN NR 17 IN THE CORE ASSEMBLY BROKEN AT THE TIP.  IT IS ASSUMED THAT THIS FAILURE OCCURED DURING THE REQUIRED TEST PROCEEDURE.
